MAUDE Adverse Event Report: STRYKER GMBH PLUS TARGETING ARM GAMMA4; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH PLUS TARGETING ARM GAMMA4; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 14200120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that during a case for an intertrochanteric fracture, the nail attached to the targeter was impacted using the appropriate impactor.After confirming the positioning via x-rays, it was observed that the targeter and nail had separated.The surgical team removed the targeter and hardware and proceeded with a different implant system (gamma 3 instead of gamma 4).The surgery was completed, with no adverse patient consequences or need for medical intervention, though there was a slight surgical delay.
 
Additional Manufacturer Narrative
Correction to d9 (product available to stryker), h3 (device evaluated by mfg), h6 (method code, results code , conclusion code).The reported event could be confirmed as the device was returned and matches the alleged failure.The received targeting arm was visually inspected, cracked from the center, dividing the carbon portion into two halves.The metal portion has completely come off from the assembly thread section the metal portion is stuck with the nail and nail holding screw.We also see brushing marks on the grabbing handle of the arm.The threaded portion of the metal part was observed with nick and dent marks.The functional inspection was conducted with the returned metal part by trying to fit it into the targeting arm, but it could not be fully inserted it could be inserted by the half section only which could be due to nicks in thread as well as due to the crack generation on the targeting arm.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation root cause can be attributed to user related damage is caused due to the application of high force while the insertion of the nail holding screw.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that during a case for an intertrochanteric fracture, the nail attached to the targeter was impacted using the appropriate impactor.After confirming the positioning via x-rays, it was observed that the targeter and nail had separated.The surgical team removed the targeter and hardware and proceeded with a different implant system (gamma 3 instead of gamma 4).The surgery was completed , with no adverse patient consequences or need for medical intervention, though there was a slight surgical delay.

Brand Name
PLUS TARGETING ARM GAMMA4
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20510618
Report Number0009610622-2024-00884
Device Sequence Number20594229
Product Code HSB
UDI-Device Identifier07613327590098
UDI-Public07613327590098
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14200120
Device Lot NumberKP494402
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown